MAUDE Adverse Event Report: COVIDIEN FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN FORCETRIAD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number FORCETRIAD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during posterior cervical laminoplasty, when the surgeon was beginning the case, he activated the bipolar cautery and noticed smoke, a spark and then a flame come out of the bipolar forceps when the footswitch was activated.When the footswitch was let off the issue was resolved.He was holding the tip in the air and nothing on the surgical filed ignited.The surgeon was using a non-medtronic bipolar forceps.The disposable tubing used non-medtronic as well.The medtronic generator was on a setting of 35.The service coordinator removed the generator, non-medtronic bipolar tip, non-medtronic bipolar tubing and packaging from service and contacted biomed.There was no patient harm/injury.

Brand Name
FORCETRIAD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23643101
Report Number1717344-2025-01520
Device Sequence Number10132681
Product Code GEI
UDI-Device Identifier10884524001531
UDI-Public(01)10884524001531(11)120821
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFORCETRIAD
Device Catalogue NumberFORCETRIAD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/25/2025
Date Device Manufactured08/21/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age50 YR
Patient SexMale